Year-old Boy (year-old + boy)

Distribution by Scientific Domains


Selected Abstracts


Severe Epilepsy in X-Linked Creatine Transporter Defect (CRTR-D)

EPILEPSIA, Issue 6 2007
Maria Margherita Mancardi
Disorders of creatine synthesis or its transporter resulting in neurological impairment with mental retardation and epilepsy have only been recognized in recent years. To date, the epileptic disorder observed in creatine transporter deficiency (CRTR-D) has been described as a mild phenotype with infrequent seizures and favorable response to common antiepileptic drugs. We report on a 5 year-old boy with known speech delay who presented with severe and refractory epilepsy. After extensive investigations, metabolite analysis and brain 1H-MRS suggested CRTR-D, which was confirmed by the detection of a known pathogenic mutation in the SLC6A8 gene (c.1631C>T; p.Pro544Leu). [source]


Haemorrhage into a popliteal cyst: an unusual complication of haemophilia A

HAEMOPHILIA, Issue 5 2002
V. Rodriguez
Summary. ,A 7-year-old boy with severe haemophilia A had increasing discomfort and pain in his left knee after sledding on ice and landing on his knees. Left knee pain persisted for days despite recombinant factor VIII replacement. Imaging studies showed that by day 10 a popliteal cyst had ruptured, with diffusion of blood into the calf muscles. This case illustrates another possible bleeding complication in patients with a bleeding disorder and a popliteal cyst. [source]


Perioperative management of long QT syndrome in a child with congenital heart disease

ACTA ANAESTHESIOLOGICA SCANDINAVICA, Issue 2 2002
S. N. Das
During cardiac catheterization, a 2-year-old boy developed sudden cardiac arrest. The presence of a long QT interval in the electrocardiogram (ECG) along with ventricular arrhythmia and syncope at that moment enabled us to diagnose long QT syndrome (LQTS). Immediate defibrillation and beta-blocker (metoprolol) therapy saved the life of the child. Cardiac catheterization was completed and the child was planned for Fontan operation. Beta-blocker coverage, prevention of sympathetic stimulation and avoidance of agents which prolong the QT interval made anesthesia uneventful. There were episodes of ventricular fibrillation (VF) in the postoperative period. The child was managed with electrical defibrillation, metoprolol and magnesium. [source]


Wells' syndrome following thiomersal-containing vaccinations

AUSTRALASIAN JOURNAL OF DERMATOLOGY, Issue 3 2003
Karen J Koh
SUMMARY A 3-year-old boy presented on three occasions with painful, itchy, oedematous plaques on his limbs. On two occasions he had received hepatitis B vaccination 11,13 days previously, and on the third occasion received triple antigen (DTP) vaccination 10 days earlier. Skin biopsy revealed a prominent infiltrate of eosinophils involving the entire thickness of the dermis. In addition there were prominent ,flame figures' consisting of eosinophilic necrotic collagen surrounded by granular basophilic debris. The clinical and histological pictures were consistent with Wells' syndrome. The eruption settled on the second and third occasions with 0.1% mometasone furoate cream. Subsequent patch testing showed 2+ reaction to preservative thiomersal at 96 hours. This is the first description of Wells' syndrome with typical clinical and histopathological features associated with thiomersal in two different vaccines. [source]